MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. MEISTER 16; PERIPHERAL GUIDE WIRE

ASAHI INTECC CO., LTD. MEISTER 16; PERIPHERAL GUIDE WIRE
Model Number WAMS-180-16WA
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: asahi intecc hanoi co., ltd.Hanoi, vietnam, registration number: 3009121749.When the reported product was returned to the manufacturer, reportable malfunction was recognized for the first time; therefore, g3.Date received by manufacturer is the same as the date in d9.Returned to manufacturer.The reported meister 16 guide wire was returned for evaluation.The polymer jacket of the returned meister 16 guide wire was torn at approximately 180mm distal to the proximal solder (set at 300mm from the wire tip to fix the outer coil onto the core wire).The outer coil was distally stretched for approximately 190mm from approximately 180mm distal to the proximal solder.The polymer fragments were found intermittently adhered on the outer coil.The core wire was found fractured and exposed for approximately 43mm at approximately 180mm distal to the proximal solder.The ball tip was confirmed at the very distal end of the stretched outer coil, indicating that the outer coil was intact.Microscopic observation of the exposed core wire fracture end found an irregular fracture surface and circumferential cracks on the shaft proximal to the fracture end, likely caused by repeated compressing bending stress.To confirm the distal side of the core wire fracture end, the polymer jacket at the distal segment of the outer coil was removed.The core wire was found fractured at approximately 68mm from the wire tip proximal to the inner coil.Microscopic observation of the fracture end of the core wire on the distal side found an irregular fracture surface and circumferential cracks on the shaft distal to the fracture end, just as observed with the proximal side of the core wire fracture end, likely caused by repeated compressing bending stress.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and investigation outcome, it was presumed that repeated compressive bending stress generated with guide wire manipulation might have been locally applied to the proximal segment of the inner coil, where stiffness varies, of the subject meister 16 guide wire.Consequently, the core wire was fractured, reducing operability.As stress was applied during withdrawal attempts, the outer coil and polymer jacket were significantly stretched.It was concluded that the reported event was not attributed to the product quality.Given the severe damage observed on the returned guide wire, it was unable to completely rule out a possibility that some polymer fragment(s) might be left in the patient anatomy.No capa will be taken.The instructions for use (ifu) states: [warnings] ~ if this guide wire meets resistance or any anomaly during use, do not continue operation.If it is suspected that the guide wire is not normally operating, do not continue to operate the guide wire.While paying much attention to possible complications, carefully withdraw the whole system.~ observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.[malfunctions and adverse effects] ~ break apart.
 
Event or Problem Description
It was reported that an asahi meister 16 guide wire had unravelled when taken out of the concomitant progreat microcatheter (terumo) during a prostatic artery embolization (pae).No other information on the event was available.The procedure was continued with a new unspecified guide wire and was completed successfully.It was informed that there were no adverse patient effects associated with this event and the patient was discharged after the procedure.

Brand Name
MEISTER 16
Common Device Name
PERIPHERAL GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
lei sun
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key24451123
Report Number3003775027-2026-00030
Device Sequence Number10007452
Product Code DQX
UDI-Device Identifier04547327108348
UDI-Public(01)04547327108348(17)280831(10)250911A30A
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K161584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWAMS-180-16WA
Device Lot Number250911A30A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2026
Initial Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown